MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER

THE SPECTRANETICS CORPORATION STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER
Model Number AB35SX060200135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
Two stellarex devices were used in a slightly tortuous and moderately calcified sfa.During inflation of the first stellarex device (mdr 3011416935-2022-00010), the balloon ruptured at 6 atm.The balloon was removed in one piece and a new stellarex device was used.During inflation of the second stellarex device, the balloon ruptured at 5 atm.The balloon was also removed in one piece and the procedure was completed with a non-stellarex device.No patient injury reported.This product problem is being submitted per fda request because the balloon ruptured below rbp.
 
Additional Manufacturer Narrative
The patient's dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.The stellarex device was returned for evaluation.Visual inspection found no unusual characteristics of the device.During functional testing, using a syringe filled with water, the balloon was pressurized and at less than 3.5 atm, a pinhole leak was confirmed.Per the ifu, balloon rupture is listed as a potential complication of the peripheral balloon.

Brand Name
STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON
Common Device Name
DCB PTA CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
6655 wedgwood road north
suite 105
maple grove MN 55311
Manufacturer (Section G)
SPECTRANETICS
6655 wedgwood road north
suite 105
maple grove MN 55311
Manufacturer Contact
ana tan
6655 wedgwood road north
suite 105
maple grove, MN 55311
MDR Report Key14709309
Report Number3011416935-2022-00011
Device Sequence Number2135888
Product Code ONU
UDI-Device Identifier00813132026981
UDI-Public00813132026981
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2023
Device Model NumberAB35SX060200135
Device Catalogue NumberAB35SX060200135
Device Lot NumberF8J20L24A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDEWIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient SexUnknown